Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 6, NWS Charleston, SC

March 4, 2001Allendale County, Hampton County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Mar 4, 2001, 12:23 AM EST for Allendale County, Hampton County, Jasper County, South Carolina. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 4, 2001, 12:23 AM EST (05:23 UTC)
Expired
Mar 4, 2001, 1:15 AM EST
In force
52 min
Issued by
NWS Charleston, SC
Area
Whole counties

Counties Allendale County, SC, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 15 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 1:00 AM ESTThunderstorm Wind 50 EBarton, SCFew trees down along State Road 3.
Mar 4, 1:20 AM ESTThunderstorm Wind 50 EUlmers, SCSeveral trees down along U.S. Highway 321.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 5.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2001-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2001-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 040523
SVRCHS
SCC005-049-053-040615-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1223 AM EST SUN MAR 4 2001

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  HAMPTON COUNTY IN SOUTHERN SOUTH CAROLINA.
  JASPER COUNTY IN SOUTHERN SOUTH CAROLINA.
  ALLENDALE COUNTY IN WEST CENTRAL SOUTH CAROLINA.

* UNTIL 115 AM EST.

* AT 1221 AM EST...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS    
  FROM SYLVANIA TO REIDSVILLE...MOVING EAST AT 60 MPH.

WINDS IN EXCESS OF 60 MPH ARE EXPECTED IN THE WARNED AREA.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACHh.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

$$

LAT...LON 3216 8111 3209 8095 3227 8103 3250 8088
          3302 8115 3313 8153

WOODWORTH
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 8:55 PM EST, 3 hours 28 minutes earlier.

Area forecast discussion, Mar 3, 8:55 PM EST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
855 PM EST SAT MAR 3 2001

FCST RIGHT ON TRACK WI LRG AREA OF SHOWERS AND THUNDERSTORMS FM SC
BACK INTO AL MOVG EWD ACRS RGN MOST OF THE NGT. SVR THREAT STL PSBL
FOR SE GA AS BST MSTR CNVRG AND INSTAB AXIS WL MOVE INTO THIS AREA
OVRNGT. DO NOT ANTICIPATE ANY CHANGES TO ZONE FCST OTR THAN TO ADD
HEADLINE FOR TORNADO WATCH 47 FOR POINTS W AND S OF SAV RVR.

CWF...WL TWEAK INIT CONDS OTRW NO CHANGES PLANNED.

FCSTID = 14
CHS   64  78  48  58 / 100  70  30  10
SAV   65  76  46  60 /  90  60  20  10
CHL   66  78  49  58 / 100  70  30  10
NBC   65  78  47  59 / 100  70  30  10
RBW   62  76  46  56 / 100  70  30  10

.CHS...
GA...SMALL CRAFT ADVISORY FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
     60 NM.
SC...SMALL CRAFT ADVISORY FROM SOUTH SANTEE RIVER SC TO SAVANNAH GA
     OUT 20 NM.

WOODWORTH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 1:11 AM ESTSevere Thunderstorm WarningCHSColleton64 min
Mar 4, 1:15 AM ESTSevere Thunderstorm WarningCHSJasper45 min
Mar 4, 1:15 AM ESTSevere Thunderstorm WarningCHSAllendale, Hampton45 min
Mar 4, 1:51 AM ESTSevere Thunderstorm WarningCHSBerkeley, Dorchester54 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.